PDA

View Full Version : Tendon problems


Marlene
Thu Jan 18, 2007, 03:52 PM
Has anyone experienced any problems with their tendons as a result of iron overload and/or the use of Exjade? John ruptured his quad tendon back in September and then about a month later another on his middle finger. The finger is minor but it makes me wonder if there's any connection. The only other drug I know of that can cause spontaneous tendon ruptures is cipro but it usually occurs while on the med or shortly after.

Marlene

Wendy Beltrami
Fri Jan 19, 2007, 01:31 AM
Hi Marlene,
There's a very real connection between tendon ruptures and several different antibiotics (not just cipro) but I've never heard of any connection to iron overload or chelating meds. If you google "tendon rupture antibiotic" you will get a lot of hits.

Wendy/mom to Grant

Marlene
Mon Jan 22, 2007, 10:45 AM
Hi Wendy.....yeah that entire class of drugs is on the "do not use" list for John unless he's in life threatening situation. He has peripheral neuropathies and when he was on the cipro last year, it made it worse for a while. I think Levaquin is the worst though and the docs seems to use it as a first line of defense instead of other older classes of drugs that have less adverse side effects and are just as effective.

Marlene